Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 61, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 30, 2001, 7:30 PM MDT for Curry County, Quay County, New Mexico. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 30, 2001, 7:30 PM MDT (01:30 UTC)
- Expired
- May 30, 2001, 8:00 PM MDT
- In force
- 30 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Curry County, NM, Quay County, NM
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 6:45 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1372 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1494 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 310131 SVRABQ NMC009-037-310200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 730 PM MDT WED MAY 30 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME NORTHERN CURRY COUNTY IN EAST CENTRAL NEW MEXICO SOUTHEAST QUAY COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 800 PM MDT * AT 728 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SAN JON...WHICH IS ABOUT 24 MILES EAST OF TUCUMCARI...MOVING EAST-SOUTHEAST AT 30 TO 40 MPH. THIS SEVERE STORM IS CAPABLE OF PRODUCING DAMAGING WINDS OF 70 MPH OR GREATER ALONG WITH GOLFBALL SIZED HAIL. MOVE INDOORS AND AVOID WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT FOR EASTCENTRAL NEW MEXICO. LAT...LON 3520 10337 3493 10346 3480 10303 3515 10302 KJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:25 PM MDT, 4 hours 5 minutes earlier.
Area forecast discussion, May 30, 3:25 PM MDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 325 PM MDT WED MAY 30 2001 ONGOING SVR WEATHER OVER ERN ZONES PRECLUDES A LENGTHY DISCUSSION. OUTFLOW FROM CONVECTION OVER THE EAST COUPLED WITH A COOL FRONT PROGGED TO PUSH THRU THE ERN PLAINS WILL BRING THE POSSIBILITY OF LOCAL CANYON WINDS INTO THE RIO GRANDE VALLEY LATER THIS EVENING. UPSLOPE CONDITIONS THU BRING ANOTHER CHC OF CONVCTN CNTRL MTNS AND E AND ALSO ALONG THE CONTINENTAL DIVIDE. UPR RDG PRESENTLY OVER THE W COAST WL SHIFT E TO AZ/NM BORDER FRI. THIS SHUD CAP MOST CNVCTN W. HEIGHTS A LTL LOWER OVR THE E UNDER NW FLO AND CONT TO MENTION OF POPS E. UPR TROF MOVES ONSHORE AND GRADUALLY WEARS DOWN THE RDG. ALSO S/WV RIDG ACRS THE NRN ROCKIES WILL RESULT IN A MORE ZNL PATTERN FOR SUN AND MON WITH MIXG AFTN BREEZES. 44 ABQ UU 057/087 057/089 057 44000 SAF UU 049/081 050/082 048 44-11 TCC BB 057/078 055/083 058 44312 .ABQ...SEVERE TSTORM WATCH NE AND EAST CENTRAL NM TIL 7 PM MDT.
In the hours before
Local storm report, May 30, 3:36 PM MDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
336 PM MDT WED MAY 30 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0331 PM 10 E MOSQUERO NM 2.75 INCH HAIL
05/30/01 HARDING REPORTED AT THE MITCHELL
RANCH AT HWY 102 AND
39REPORTED BY SPOTTERS
KMVLocal storm report, May 30, 5:41 PM MDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
541 PM MDT WED MAY 30 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0436 PM QUAY NM 1.75 INCH HAIL
05/30/01 QUAY REPORTED BY
SPOTTERS
0443 PM 7 W NARA VISA NM 1.75 INCH HAIL
05/30/01 QUAY REPORTED BY
SPOTTERS
KMVLocal storm report, May 30, 7:24 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
724 PM MDT WED MAY 30 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM TEXICO NM 80 MPH TSTM WIND GUST
05/30/01 CURRY ESTIMATED AND RELAYED BY
TV/RADIO STATION. POWER
LINES DOWN.
0635 PM TEXICO NM 54g68 MPH TSTM WIND GUST
05/30/01 CURRY WIND DAMAGE AT AIRPORT.
POWER LINES DOWN CAUSING
POWER OUTAGES
GBThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 6:49 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 41 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.